Medicationreaction

Join the Conversation on
31 people
0 stories
5 posts
Note: The hashtags you follow are publicly viewable on your profile; you can change this at any time.
  • Explore Our Newsletters
  • What's New in
    All
    Stories
    Posts
    Videos
    Latest
    Trending
    Community Voices
    Community Voices

    Parkinsonian/Extrapyramidal side effects #SchizoaffectiveDisorder

    Hi all!

    I've had a mysterious condition for a long time, where I lose the ability to voluntarily move and talk for anywhere from 10 mins to an hour. I'm completely frozen, except I can have an involuntary smile response if somebody says something funny. I am completely aware of my surroundings, and want to interact with people, but I can't. It has a gradual onset and ending. My service dog alerts to it. None of my doctors could figure it out, so they just said it was probably catatonia. I was tested for seizures, but they didn't find anything.

    So anyway, I had brunch with a friend who's a doctor and another friend who has a master's degree in research psychology with an interest in psychopharmacology. I was telling them both about this mysterious condition, and they both agreed that it sounded like a basal ganglia problem. They said it was likely an extrapyramidal or parkinsonian side effect from my high doses of antipsychotics. They said it would probably be helped by taking a second dose of cogentin in the mornings, instead of just taking it before bed.

    Well, I went to my Psychiatrist this week, and told him about this, and he added on the second dose of Cogentin! So, maybe I won't have these episodes anymore! I can't believe none of my clinicians over the years even considered that! I'm so hopeful that it'll help! And it's such an easy fix, if it works. I'm thrilled!

    #SchizoaffectiveDisorder #SchizophreniaSpectrumPsychoticDisorders #Schizophrenia #SideEffects #Relieved #DrugInducedParkinsonism #MedicationInducedMovementDisorders #PsychiatricMedication #Medicationreaction #Medicationchange #medicationsideeffects #Medicationstruggle

    6 people are talking about this
    Community Voices

    Have any of you had a similar experience to me? #Medicationreaction #BipolarDisorder #BorderlinePersonalityDisorder #PTSD #

    I have seen my psychologist for 3 years now and she recommended I see a psychiatrist as I was really battling with depression and anxiety. I have been medication free for about 2 years now. On my initial consultation, the psychiatrist thought I may have one or more of the following: bipolar disorder, PTSD, Borderline personality disorder. We started meds and after 2 weeks I had a major reaction which landed me in ICU. She told me to stop all meds and then said she thinks I may have bipolar 3 and the mania is induced by medication as well PTSD. The doctors at the hospital then gave me steroids which caused mania. I was frustrated as my psychiatrist communicated with the doctors so why wasn’t this information communicated when it is proven that these meds cause mania and worst of all, I would not even have known as I came across an article that stated this information, after taking these drugs for 3 weeks and not knowing that I was behaving out of character. I decided to stop and from day 2, the wired feeling and strange behavior started to slowly die down. A very similar incident happened 3 years ago when I decided to see a different psychiatrist. Now I have lost all faith in doctors again. We were meant to try new meds this week but I have canceled my appointment as I am two minded as I was absolutely off the charts during the manic episode and would hate to put my fiancé and myself through that again. I nearly destroyed my life and this is the second time it has happened trying medication.
    My thoughts are to try things in a holistic manner as I would much rather manage my depression that way than go through what I went through being on meds. I have also read up a lot about people being misdiagnosed for years and being treated for conditions they either never had or being on meds that was making their condition worse and these are years of being misdiagnosed. And all of them have tried the holistic route which has worked for them, they still need to manage it but it seems better than being on meds.
    I feel like it’s such a guessing game for these doctors and I feel like the guinea pig. Their lives go on and there I am destroying everything I have in mine due to medication induced mania. There also is no scientific proof that medication induced mania is the root cause of bipolar. This was a report from doctors. How can you be treated for a condition when the doctor isn’t even entirely sure about it?
    I am open to trying medication as I would like to treat my condition and kind of get to the bottom of it but after having this near death experience, I am unfortunately doubtful .
    Has anyone decided to do the holistic route? Hqs anyone had a similar experience?

    4 people are talking about this
    Community Voices

    I’ve taken 1 out of 4 pills so far this week out of forgetfulness and I’m already so low that I had to call in sick because my mood has destabilized so much that I can’t function. Does anyone else get like this?

    1 person is talking about this
    Community Voices

    Methotrexate

    I started methotrexate a few weeks ago. Since then I’ve been having an awful time. I’m constantly itchy, my joints and muscles are in so much pain and I feel like I have a light sunburn all over my body. Why can’t my body just react like everyone else’s when I start new meds.? I’ve been through the gambit of medications! I just want to feel better and have a normal life. Ugh, just needed to vent, sometimes I feel so alone in my struggle. #AnkylosingSpondylitis #Methotrexate #ChronicIllness #Medicationreaction

    11 people are talking about this